Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2014, 5:57 PM CDT for Knox County, Peoria County, Stark County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 22, 2014, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578
WUUS53 KILX 222257
SVRILX
ILC095-143-175-222345-
/O.NEW.KILX.SV.W.0065.140622T2257Z-140622T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
557 PM CDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
NORTHWESTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
SOUTHWESTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 645 PM CDT
* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAQUON...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELMWOOD AROUND 605 PM CDT.
WILLIAMSFIELD AROUND 615 PM CDT.
BRIMFIELD AND ELMORE AROUND 625 PM CDT.
LAURA AROUND 630 PM CDT.
PRINCEVILLE AROUND 645 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MONICA AND DUNCAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4107 8981 4091 8962 4071 8999 4085 9023
TIME...MOT...LOC 2257Z 239DEG 16KT 4082 9006
HAIL...1.00IN
WIND...60MPH
$$
BAK2 follow-up statements
340 WWUS53 KILX 222322 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 622 PM CDT SUN JUN 22 2014 ILC095-222332- /O.CAN.KILX.SV.W.0065.000000T0000Z-140622T2345Z/ KNOX IL- 622 PM CDT SUN JUN 22 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4107 8981 4091 8963 4089 8986 4094 8998 TIME...MOT...LOC 2322Z 239DEG 16KT 4088 8993 $$ ILC143-175-222345- /O.CON.KILX.SV.W.0065.000000T0000Z-140622T2345Z/ PEORIA IL-STARK IL- 622 PM CDT SUN JUN 22 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL STARK AND NORTHWESTERN PEORIA COUNTIES UNTIL 645 PM CDT... AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAURA...AND MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... LAURA AROUND 630 PM CDT. PRINCEVILLE AROUND 645 PM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE MONICA AND DUNCAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4107 8981 4091 8963 4089 8986 4094 8998 TIME...MOT...LOC 2322Z 239DEG 16KT 4088 8993 HAIL...0.88IN WIND...60MPH $$ BAK
633 WWUS53 KILX 222335 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 635 PM CDT SUN JUN 22 2014 ILC143-175-222346- /O.EXP.KILX.SV.W.0065.000000T0000Z-140622T2345Z/ PEORIA IL-STARK IL- 635 PM CDT SUN JUN 22 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL STARK AND NORTHWESTERN PEORIA COUNTIES WILL EXPIRE AT 645 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4107 8981 4091 8963 4089 8986 4094 8998 TIME...MOT...LOC 2336Z 239DEG 16KT 4091 8986 $$ BAK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:40 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 22, 2:40 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 240 PM CDT Sun Jun 22 2014 .DISCUSSION... ISSUED 230 PM CDT Sun Jun 22 2014 SHORT TERM...Tonight through Wednesday MCV responsible for the deep convection across Iowa and parts of extreme west central Illinois through the afternoon hours will track east-northeast into far northwest Illinois/southwest Wisconsin this evening. Better instability across west central Illinois with most of the hi-res models suggesting that will be where the better chance of thunderstorms will be at least thru the evening hours. High capes but weak 0-6km effective shears will produce some isold strong winds along with torrential rainfall in a short period of time, again mainly for the north. After that, another mid level disturbance, MCV over far western Iowa may bring another round of showers and storms thru Iowa and into our northern areas overnight. Not very confident what affect the initial convection from this afternoon and evening will have on additional showers and storms later tonight as the second MCV approaches from the west. Will continue to hold on to the higher POPs across the north half of the forecast area overnight as it will be closest to a weak frontal boundary and the remnant MCV to our north. As a cold front edges closer to us on Monday, coverage of showers and storms will increase during the afternoon and evening hours and gradually spread east and southeast over the remainder of the area Monday night. The front should begin to settle into our east and southeast counties by Tuesday morning and that is where the better rain chances will reside. Once the upper wave and frontal boundary shifts off to our east Tuesday night into Wednesday, the latest ECMWF suggests surface high pressure will build over the northern Great Lakes with most of the better precip chances to our south. However, this is a bit of a change from what we saw yesterday so will not totally remove POPs from the forecast until we get some better run to run consistency. Will hold on to slights in the grids for now. LONG TERM...Thursday through Sunday 500 mb heights forecast to rise as ridging builds over the southeast U.S. at the start of this forecast period. Latest ECMWF is more aggressive with this idea as compared to the operational GFS which is much more suppressed with the flow over the lower 48. We haven't seen much in the way of amplification of the subtropical ridge yet so far this Spring/early Summer so am not very confident the ECMWF solution is on the right track. It has tried to amplify the ridge in the southast several times over the past month or so while the GFS was not nearly as aggressive with the southeast U.S. ridge which has been the case so far. As a result, will not make any significant changes to the extended. Model ensembles not very clear cut with respect to an upper level feature tracking northeast across the southern Plains late Wed into Thursday with the latest ECMWF further south with the track. As a result, the bulk of the precip looks to be south of our area as the upper level heights build. Will continue with at least low chance POPs Thursday and Friday to see if models hold on to this idea in future runs. As we head into the weekend, it appears the stronger flow will shift north where it should be this time of year taking the better precip chances with it. No significant temperature changes during this period with afternoon readings starting out in the lower 80s on Thursday and then edging up into the mid or upper 80s by Sunday as the upper level ridge expands north and west into the Midwest. Smith && .AVIATION... ISSUED 1222 PM CDT Sun Jun 22 2014 Scattered convection has developed over western Illinois and is slowly moving east. AWIPS timing tools would place it in the KPIA/KSPI area in the 20-21Z time frame, but some uncertainty in the eastward progression, so will limit afternoon VCTS mention to these two sites at the moment, and bring them into KBMI/KDEC toward 00Z. A larger area of showers and scattered storms is expected to move through after 06Z. Then after a short break beginning near sunrise, additional convective development is anticipated toward the end of the forecast period, as a cold front moves in from the northwest. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 22, 3:12 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT SUN JUN 22 2014 ILZ027>030-036-040-231100- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 312 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTHWEST OF THE ILLINOIS RIVER. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS MAY BRIEFLY PRODUCE LARGE HAIL AND DAMAGING WINDS. THIS WOULD BE MOST LIKELY THROUGH MID EVENING. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED...AS WELL AS LOCALIZED AREAS OF VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SOME HAIL. SCATTERED THUNDERSTORMS ARE ALSO ANTICIPATED THURSDAY THROUGH FRIDAY. THESE ARE CURRENTLY NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 PM AND 8 PM. ILZ031-037-038-041>043-047>053-231100- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN- SANGAMON-SCOTT-TAZEWELL-WOODFORD- 312 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING...WITH ADDITIONAL STORMS ARRIVING AFTER MIDNIGHT. NO SEVERE WEATHER IS EXPECTED...BUT SOME OF THE STORMS MAY PRODUCE SOME GUSTY WINDS. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SOME HAIL. SCATTERED THUNDERSTORMS ARE ALSO ANTICIPATED THURSDAY THROUGH FRIDAY. THESE ARE CURRENTLY NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-231100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 312 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING AND OVERNIGHT. HOWEVER...THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SOME HAIL. SCATTERED THUNDERSTORMS WILL LINGER INTO TUESDAY NIGHT...AND ADDITIONAL STORMS ARE POSSIBLE THURSDAY AND FRIDAY. THESE ARE CURRENTLY NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
In the hours before
Special weather statement, Jun 22, 3:50 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
350 PM CDT SUN JUN 22 2014
ILZ040-222130-
SCHUYLER-
350 PM CDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHUYLER COUNTY
UNTIL 430 PM CDT...
AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOLDEN...OR 22 MILES WEST OF RUSHVILLE...
MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN OF UP TO 1 INCH...AS WELL AS INTENSE CLOUD TO
GROUND...IS ALSO LIKELY.
PEOPLE IN WESTERN SCHUYLER COUNTY...INCLUDING THE VILLAGE OF
BROOKLYN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4028 9091 4029 9091 4028 9064 4028 9063
4027 9063 4011 9078 4011 9092
TIME...MOT...LOC 2050Z 222DEG 15KT 4014 9097
GEELHARTSpecial weather statement, Jun 22, 5:16 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
516 PM CDT SUN JUN 22 2014
ILZ029-222315-
PEORIA-
516 PM CDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEORIA COUNTY UNTIL 615 PM CDT...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRIVOLI...OR 9 MILES NORTHEAST OF CANTON...
MOVING NORTHEAST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TRIVOLI...
HANNA CITY...
BELLEVUE...
BRIMFIELD...
PEORIA...
WEST PEORIA...
OTHER LOCATIONS AFFECTED INCLUDE...SMITHVILLE...NORWOOD AND KICKAPOO.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4076 8956 4070 8956 4066 8962 4064 8962
4060 8966 4057 8966 4054 8987 4062 8988
4063 8999 4074 8999 4092 8981
TIME...MOT...LOC 2216Z 222DEG 10KT 4065 8991
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:50 PM CDT | Special Weather Statement | ILX | Schuyler | 40 min |
| Jun 22, 5:16 PM CDT | Special Weather Statement | ILX | Peoria | 59 min |
| Jun 22, 5:28 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 47 min |
| Jun 22, 6:20 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 40 min |
| Jun 22, 6:29 PM CDT | Areal Flood Advisory | ILX | Fulton, Knox, Peoria | 3 hr |
| Jun 22, 6:31 PM CDT | Flash Flood Warning | ILX | Fulton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.